Alert archive / Kentucky / Flash Flood Warnings in 2013
Flash Flood Warning 16, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 6, 2013, 9:43 AM EDT for 4 counties in Kentucky. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2013, 9:43 AM EDT (13:43 UTC)
- Expired
- Jul 6, 2013, 12:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grant County, KY, Kenton County, KY, Owen County, KY, Pendleton County, KY
The radar
The Cincinnati radar (KILN), 114 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 10:30 AM EDT | FLOOD | Dry Ridge, KY | WATER OVER MT ZION CRITTENDEN ROAD. |
| Jul 6, 11:42 AM EDT | FLOOD | 6 Se Owenton, KY | HIGH WATER OVER ROADWAYS IN THE ELK LAKE AREA. |
| Jul 6, 12:00 PM EDT | HEAVY RAIN 2.12 | Piner, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
581
WGUS51 KILN 061343
FFWILN
KYC081-117-187-191-061645-
/O.NEW.KILN.FF.W.0016.130706T1343Z-130706T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
943 AM EDT SAT JUL 6 2013
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GRANT COUNTY IN NORTHERN KENTUCKY...
KENTON COUNTY IN NORTHERN KENTUCKY...
NORTHEASTERN OWEN COUNTY IN NORTHERN KENTUCKY...
NORTHWESTERN PENDLETON COUNTY IN NORTHERN KENTUCKY...
* UNTIL 1245 PM EDT.
* AT 942 AM EDT...RADAR INDICATED THAT HEAVY RAIN HAD FALLEN ACROSS
THE WARNED AREA. UP TO TWO INCHES OF RAIN HAS ALREADY FALLEN.
HEAVY RAIN CONTINUES TO FALL WITH ANOTHER INCH POSSIBLE. RUNOFF
FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
WILLIAMSTOWN...CRITTENDEN...DRY RIDGE AND OWENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3854 8488 3855 8488 3875 8475 3880 8461
3889 8460 3889 8447 3852 8447 3849 8456
3840 8467
$$1 follow-up statement
959
WGUS71 KILN 061648
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1248 PM EDT SAT JUL 6 2013
KYC081-117-187-191-061657-
/O.EXP.KILN.FF.W.0016.000000T0000Z-130706T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KENTON KY-OWEN KY-PENDLETON KY-GRANT KY-
1248 PM EDT SAT JUL 6 2013
...THE FLASH FLOOD WARNING FOR GRANT...NORTHWESTERN PENDLETON...
NORTHEASTERN OWEN AND KENTON COUNTIES HAS EXPIRED...
HEAVY RAIN HAS ENDED HOWEVER RUNOFF FROM THE EARLIER EXCESSIVE RAIN
WILL CAUSE FLOODING TO CONTINUE TO OCCUR. A FLOOD WARNING IS NOW IN
EFFECT FOR THE AREA.
PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT
VIA SOCIAL MEDIA.
LAT...LON 3854 8488 3855 8488 3875 8475 3880 8461
3889 8460 3889 8447 3852 8447 3849 8456
3840 8467
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 6:55 AM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 6, 6:55 AM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 655 AM EDT SAT JUL 6 2013 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE SLOWLY EAST ACROSS THE OHIO VALLEY TODAY INTO SUNDAY. THIS WILL RESULT IN A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A WIDESPREAD AREA OF SHOWERS IS WORKING SLOWLY NORTH ACROSS WESTERN AND CENTRAL KENTUCKY UP INTO SOUTHERN INDIANA AND SOUTHWEST OHIO. THIS IS IN AN AREA OF GOOD LOW LEVEL CONVERGENCE ALONG THE NOSE OF A 25 TO 30 KNOT 850 JET PUSHING UP ACROSS THE TENNESSEE VALLEY. THE JET MAX IS FORECAST TO LIFT NORTH INTO OUR AREA BUT WEAKEN THROUGH LATE MORNING INTO EARLY AFTERNOON. AS A RESULT...EXPECT TO SEE PCPN CONTINUE TO PUSH UP INTO OUR AREA THROUGH MID MORNING BEFORE BEGINNING TO WEAKEN AS WE HEAD INTO THIS AFTERNOON. SOME MODEL UNCERTAINTY AS TO HOW MUCH WE WILL DESTABILIZE LATER THIS AFTERNOON AND AS A RESULT HOW MUCH REDEVELOPMENT WE MAY SEE. WILL HEDGE A LITTLE AND TAPER POPS BACK TO CHANCE CATEGORY FOR LATER TODAY. BEST CHANCE FOR ANY FLOODING ISSUES SHOULD BE ACROSS OUR SOUTHWESTERN AREAS TODAY WHERE MORNING PCPN WILL BE THE HEAVIEST AND LAST THE LONGEST. WITH THE PCPN BEING MORE STRATIFORM THIS MORNING AND 6 HOUR FFG VALUES IN THE 1.5 TO 2.5 INCH RANGE...THINK WE ARE OKAY HOLDING OFF ON AN FFA. EXPECT HIGHS AGAIN TODAY IN THE UPPER 70S TO NEAR 80. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... THE UPPER LEVEL LOW OVER THE MID MISSISSIPPI VALLEY WILL PROGRESS SLOWLY EAST ACROSS THE OHIO VALLY THROUGH MONDAY. BOTH THE GFS AND NAM ARE INDICATING ANOTHER LOW LEVEL JET DEVELOPING TONIGHT A LITTLE FARTHER EAST THAN THE ONE THIS MORNING...NOSING UP INTO SOUTH CENTRAL OHIO THROUGH DAYBREAK SUNDAY. THIS SHOULD LEAD TO THE BEST CHANCE FOR PCPN LATER TONIGHT ACROSS OUR EASTERN AREAS. SHOWERS AND THUNDERSTORMS WILL THEN CONTINUE INTO SUNDAY AS THE UPPER LEVEL LOW APPROACHES FROM THE WEST. GOOD SOUTHERLY FLOW OUT AHEAD OF THIS WILL KEEP THE PLUME OF MOISTURE ADVECTING UP INTO OUR AREA THROUGH SUNDAY...BUT THE AXIS OF HIGHEST PWS WILL SHIFT SLOWLY EAST OF OUR AREA THROUGH THE DAY. AS WE GET ON THE BACKSIDE OF THE UPPER LOW...WE SHOULD SEE DECREASING PCPN CHANCES SUNDAY NIGHT INTO MONDAY MORNING. HOWEVER...SHORT WAVE ENERGY DROPPING DOWN ACROSS THE WESTERN GREAT LAKES WILL BRING AN INCREASING CHANCE OF PCPN BACK IN FROM THE NORTHWEST LATE MONDAY AFTERNOON. HIGHS ON SUNDAY WILL AGAIN BE IN THE UPPER 70S TO NEAR 80...BUT WE SHOULD THEN WARM BACK UP TO MORE NORMAL LIKE READINGS IN THE MID 80S BY MONDAY. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... WAVES IN THE QUICK WESTERLY FLOW WILL FAVOR OCCASIONAL CONVECTIVE CHANCES THROUGH MID WEEK. WITH SOUTHWEST FLOW AT THE SURFACE...INSTABILITY SHOULD BE ABLE TO BUILD...WITH DEWPOINTS AND TEMPERATURES BOTH FORECAST TO RISE THROUGH THE MIDDLE OF THE WEEK. CONVECTIVE CHANCES APPEAR HIGHEST WITH AN INITIAL WAVE LATE MONDAY INTO TUESDAY...AND THEN AGAIN IN ADVANCE OF A COLD FRONT LATE WEDNESDAY INTO THURSDAY. HOWEVER...CONDITIONS APPEAR RATHER UNSETTLED DURING THIS ENTIRE TIME FRAME...GIVEN THE PRESENCE OF INSTABILITY AND THE EXPECTATIONS OF WEAK DISTURBANCES IN THE OVERALL ZONAL FLOW. AFTER FRIDAY...COLD FRONTAL PASSAGE WILL LEAD TO A DROP IN TEMPS AND DEWPOINTS...AND A SIGNIFICANT DROP IN POPS. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... A LARGE AREA OF LIGHT TO MODERATE RAIN WILL CONTINUE TO AFFECT THE TERMINALS THROUGH THE MORNING. THE HEAVIEST RAIN AND HIGHEST CHANCES FOR MVFR/IFR CONDITIONS THIS MORNING WILL BE ACROSS THE WESTERN TERMINALS KCVG/KLUK/KDAY/KILN. AT THOSE TERMINALS...A MIX OF IFR/MVFR CIGS WILL BE LIKELY THROUGH MID MORNING WITH OCCASIONAL MVFR VSBYS IN HEAVIER PRECIPITATION. THE EASTERN TERMINALS KCMH/KLCK WILL STAY EAST OF THE HEAVIER RAINFALL DURING THE MORNING AND WILL LIKELY REMAIN VFR AS WELL. THE LARGE PRECIPITATION SHIELD IS EXPECTED TO BREAK APART THIS AFTERNOON WITH SCATTERED SHOWERS EXPECTED THEREAFTER INTO THE EARLY EVENING. ANOTHER ROUND OF RAIN IS POSSIBLE AFTER MIDNIGHT TONIGHT...MAINLY CROSS THE EASTERN TERMINALS. CONDITIONS APPEAR FAVORABLE FOR REDEVELOPMENT OF LOWER CIGS WITH FOG/MIST POSSIBLE TOWARD SUNRISE SUNDAY MORNING. OUTLOOK...SHOWERS EXPECTED WITH THUNDERSTORMS POSSIBLE THROUGH WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM...HATZOS AVIATION...LATTO
Hazardous weather outlook, Jul 6, 4:38 AM EDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 438 AM EDT SAT JUL 6 2013 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-070845- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 438 AM EDT SAT JUL 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. OCCASIONAL SHOWERS AND A CHANCE OF THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. LOCALLY HEAVY RAIN CAN BE EXPECTED WITH SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A CHANCE OF THUNDERSTORMS WILL CONTINUE INTO SUNDAY. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH SOME OF THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 6, 9:43 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
943 AM EDT SAT JUL 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 AM HEAVY RAIN SHARONVILLE 39.28N 84.41W
07/06/2013 M1.05 INCH HAMILTON OH TRAINED SPOTTER
SINCE MIDNIGHT
&&
SNYDERThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:21 AM EDT | Areal Flood Advisory | ILN | Campbell, Grant, Kenton, Owen, Pendleton | 4 hr |
| Jul 6, 9:46 AM EDT | Areal Flood Advisory | ILN | Boone, Gallatin | 3 hr |
| Jul 6, 9:57 AM EDT | Areal Flood Advisory | ILN | Campbell, Kenton | 3 hr |
| Jul 6, 11:14 AM EDT | Flash Flood Warning | ILN | Campbell, Kenton | 4 hr |
| Jul 6, 12:38 PM EDT | Areal Flood Warning | ILN | Boone, Campbell, Gallatin, Grant, Kenton, Owen and 1 more | 12 hr |
| Jul 6, 1:53 PM EDT | Areal Flood Advisory | ILN | Lewis | 3 hr |
| Jul 6, 3:14 PM EDT | Areal Flood Warning | ILN | Campbell, Kenton | 4 hr |
| Jul 6, 3:54 PM EDT | Flash Flood Watch | ILN | Bracken, Lewis, Mason, Pendleton, Robertson | 18 hr |
Nearby
Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.